Alert archive / Georgia / Winter Weather Advisories in 2012

Winter Weather Advisory 2, NWS Atlanta, GA

February 11, 20124 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Feb 11, 2012, 11:05 AM EST for 4 counties in Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2012, 11:05 AM EST (16:05 UTC)
Expired
Feb 11, 2012, 4:15 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS42 KFFC 111605
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST SAT FEB 11 2012

...LIGHT SNOW TO BEGIN ACCUMULATING MAINLY OVER HIGHER ELEVATIONS...

GAZ001>004-120000-
/O.NEW.KFFC.WW.Y.0002.120211T1605Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-
1105 AM EST SAT FEB 11 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR LIGHT SNOW IMPACTING TRAVEL...WHICH IS IN
EFFECT UNTIL 7 PM EST THIS EVENING.

* LOCATIONS...FAR NORTHWEST PORTIONS OF GEORGIA...INCLUDING
  DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES.

* HAZARD TYPES...LIGHT SNOW AND THE RE-FREEZING OF MELTED SNOW
  LATER TODAY CREATING BLACK ICE CONCERNS.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW AT HIGHER ELEVATIONS.
  MAINLY A HALF INCH OR LESS AT LOWER ELEVATIONS.

* TIMING...ONGOING THROUGH THIS EVENING.

* IMPACTS...ALTHOUGH GROUND TEMPERATURES HAVE BEEN
  WARM...TEMPERATURES ARE QUICKLY FALLING AND WHEN COMBINED WITH
  THE LIGHT SNOW...SHOULD BEGIN ACCUMULATING. THIS WILL MAINLY BE
  ON ELEVATED SURFACES AT THE LOWER ELEVATIONS BUT WILL BE POSSIBLE
  ON ALL SURFACES AT HIGHER ELEVATIONS. TEMPERATURES WILL FALL
  INTO THE TEENS TONIGHT WITH BLACK ICE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW MAY
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
1 follow-up statement
692 
WWUS42 KFFC 112115
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EST SAT FEB 11 2012


GAZ001>004-112215-
/O.CAN.KFFC.WW.Y.0002.000000T0000Z-120212T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-
415 PM EST SAT FEB 11 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

CHANCES FOR SIGNIFICANT SNOW ACCUMULATION HAS ENDED. ANY LEFTOVER
FLURRIES ARE EXPECTED TO DISSIPATE IN THE NEXT COUPLE OF HOURS.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 9:56 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 11, 9:56 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EST SAT FEB 11 2012

...SNOW SHOWERS TO CONTINUE FOR NORTH GEORGIA...
...WIND ADVISORY FOR ALL AREAS TODAY...

.UPDATE...THE COMBINATION OF A VERY STRONG 1045 MB HIGH OVER THE
CENTRAL PLAINS AND EXITING LOW PRESSURE OFF THE CAROLINA COAST IS
CREATING AN IMPRESSIVE GRADIENT LOCALLY WITH WINDS ALREADY 25G35
KTS AT OBSERVATION SITES. WIND ADVISORY LOOKS GOOD FOR ALL AREAS
TODAY.

IN ADDITION TO THE WINDS...STRONG COLD ADVECTION COMBINED WITH
VORTICITY MAXIMA NOTED AT 700 MB ARE ABLE TO SQUEEZE OUT AVAILABLE
LOW LEVEL MOISTURE TO PRODUCE SOME LIGHT PRECIPITATION. GENERALLY
FROM NORTH ATLANTA AND POINTS NORTHWARD...THIS HAS BEEN IN THE
FORM OF LIGHT SN OR LIGHT RA MIXED WITH SN. NORTHERN ZONES WITH
ALL SNOW LOOK GOOD FOR CURRENTLY ADVERTISED AMOUNTS BASED ON
REPORTS WHICH ARE GENERALLY A DUSTING OR LESS. WILL MONITOR FOR
ANY REQUIRED UPGRADES TO A WINTER WEATHER ADVISORY. ALSO WILL BE
WATCHING THE TRANSITION ZONES WHERE LIGHT RAIN FELL AND TEMPS
CONTINUE TO DROP OFF. MAY BE LOOKING AT A SITUATION WHERE BLACK
ICE COULD FORM...ALTHOUGH STRONG WINDS SHOULD AID IN EVAPORATIVE
PROCESSES.

DEESE

&&

.PREV DISCUSSION... /ISSUED 640 AM EST SAT FEB 11 2012/

..SURGE OF ARCTIC AIR STILL ON TRACK FOR THE AREA THIS WEEKEND...

SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE SOUTHEAST U.S.
TODAY...BRINGING ONLY THE SECOND SURGE OF ARCTIC AIR TO THE REGION
THIS WINTER SEASON. THE AIR MASS WILL QUICKLY MODIFY BY MON AS
ARCTIC HIGH PRESSURE SLIDES EAST OF THE REGION...WITH SEASONABLE
TEMPERATURES EXPECTED FOR MOST OF NEXT WEEK. A SERIES OF FAST MOVING
UPPER DISTURBANCES WILL BRING CHANCES OF RAIN TO THE AREA TUESDAY
AND AGAIN THURSDAY. ANOTHER COLD FRONT WILL BRING SEASONABLY COOL
CONDITIONS TO THE REGION BY THE END OF THE WEEK.

19

SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
ESSENTIALLY ONLY THE SECOND ARCTIC COLD FRONT OF THIS VERY MILD
WINTER REMAINS ON TRACK TO IMPACT THE REGION THIS WEEKEND WITH A
SIGNIFICANT...YET BRIEF SURGE OF ARCTIC AIR. THE HEART OF THIS
ARCTIC AIR MASS WAS EVIDENT IN THE 850MB TEMP FIELDS ACROSS THE
UPPER MID-WEST...WHERE CURRENT 850MB TEMPS ARE NEAR -25C. A STRONG
SHORT WAVE ROTATING AROUND A DEEP POLAR VORTEX ANCHORED ACROSS SE
CANADA WILL PROVIDE LOW/MID-LEVEL NW TRAJECTORIES AND SEND THE HEART
OF THIS ARCTIC AIR INTO THE SE U.S. DURING THE NEXT 24 HOURS. 850MB
TEMPS SHOULD BOTTOM OUT AROUND -15C IN FAR N GA TONIGHT/EARLY
SUN...A GOOD 15C DROP FROM CURRENT 850MB TEMPS. THE ASSOCIATED COLD
FRONT WAS NEAR A BNA-JAN LINE EARLY THIS MORNING...BUT SHOULD
ACCELERATE EASTWARD AND CLEAR THE ENTIRE CWA BY MID-DAY IN
ACCORDANCE WITH THE INTENSIFYING NW FLOW ALOFT. ANTECEDENT PCPN WAS
EXITING THE EASTERN COUNTIES EARLY THIS MORNING AND ADDITIONAL -SHRA
ARE NOT EXPECTED AS THE AIR MASS DRIES SIGNIFICANTLY.
HOWEVER...STRONG CAA AND SIGNIFICANT OROGRAPHIC LIFTING WILL
UNDOUBTEDLY SUPPORT -SHSN ACROSS THE HIGHER ELEVATIONS OF N
GA...ESPECIALLY THE NE GA MOUNTAINS INTO EARLY THIS EVENING...BEFORE
THE AIR MASS SIMPLY BECOMES TOO DRY TO FURTHER SUPPORT SUCH
ACTIVITY. WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING BY
AFTERNOON IN THESE AREAS...MINOR ACCUMULATIONS OF SNOW CAN BE
EXPECTED IN THE HIGHER ELEVATIONS. WAS ON THE FENCE BETWEEN AN SPS
AND WSW FOR THE NE GA MOUNTAINS REGARDING SNOW ACCUMULATIONS...BUT
WITH NEIGHBORING OFFICES NOT POSTING ANY SUCH PRODUCTS UP AGAINST US
AND ACCUMULATIONS LESS THAN ONE INCH AND CONFINED TO NORTHWEST
FACING SLOPES AT THE HIGHER ELEVATIONS...HAVE OPTED TO REFRESH SPS
FOR NOW. DAY SHIFT WILL NEED TO CLOSELY MONITOR THIS SITUATION. SOME
ROADS IN THE NE MOUNTAINS AT THE HIGHER ELEVATIONS WILL BE IMPACTED
WITH LIGHT SNOW ACCUMULATIONS DURING THE MORNING AND EARLY AFTERNOON.

OTHERWISE...FOR THE SHORT TERM...MAIN CONCERNS WILL BE WIND AND
COLD. THIS EVENT WILL RIVAL THE JAN 3-5 EVENT...PERHAPS EVEN
SLIGHTLY MORE SIGNIFICANT THAN THAT...BUT DURATION WILL BE SIMILAR.
BY MON...THE ARCTIC HIGH SLIDES EAST OF THE REGION AND TEMPERATURE
MODIFICATION WILL BE QUICK AS ZONAL FLOW ALOFT RAPIDLY RETURNS TO
THE REGION. SUN WILL BE THE COLDEST MORNING OVERALL...BOTH WITH
TEMPS AND WIND CHILLS. MINS 15 TO 20 NORTH AND 20 TO 25 CENTRAL WILL
COMBINE WITH WINDS OF 10-15 MPH TO PRODUCE WIND CHILLS IN THE SINGLE
DIGITS ACROSS THE NORTH...BUT WILL ONLY COME CLOSE TO WIND CHILL
ADVISORY CRITERIA IN ISOLATED SPOTS OF THE NE GA MOUNTAINS. A WIND
ADVISORY HAS ALREADY BEEN POSTED AND THIS LOOKS VERY SOLID...WITH
FORECAST WIND SPEEDS/GUSTS EVEN APPROACHING THE UPPER END OF THE
WIND ADVISORY ENVELOPE.

FOR TEMPS...PLAN TO LEAN TOWARD THE COLDER MAV MOS WHICH USUALLY
DOES BETTER DURING EXTREME TEMPERATURE EVENTS. THE FACT THAT IT DID
CONSIDERABLY BETTER THAN THE MET MOS FRI HAS NO BEARING ON TODAYS OR
TOMORROWS TEMPS...AS YESTERDAYS TEMPS WERE IMPACTED WITH MORE
EXTENSIVE CLOUD COVER AND PCPN THAN EXPECTED.

LONG TERM /MONDAY THROUGH FRIDAY/...
ARCTIC HIGH PRESSURE WILL QUICKLY SLIDE EAST OF THE AREA MON AS
PROGRESSIVE...ZONAL FLOW RETURNS TO THE REGION ALONG WITH A SERIES
OF EMBEDDED SOUTHERN STREAM SHORT WAVES. THE FIRST SYSTEM COMES
QUICKLY ON THE HEELS OF THE RETREATING ARCTIC AIR MASS AROUSING SOME
CONCERN FOR WINTER PCPN EARLY TUE ACROSS N GA. LATEST MODEL RUNS NOT
SHOWING THE COLD AIR ACROSS NC/NE GA TO BE AS DEEP AS INDICATED
YESTERDAY. HOWEVER...MODEL SOUNDINGS STILL SUPPORT A -SN/-IP MIXTURE
TUE MORNING ACROSS NC/NE GA...ESPECIALLY THE MOUNTAINS...CHANGING TO
ALL RAIN BY MID-DAY. WILL CONTINUE TO DEPICT SOME WINTER PCPN IN
THIS TIME FRAME ACROSS FAR N/NE GA EARLY TUE. OVERALL QPF REMAINS
LIGHT AND THE SYSTEM IS FAST MOVING...SO DO NOT ANTICIPATE ANY
FURTHER PROBLEMS WITH THIS SYSTEM. AFTER A BRIEF BREAK WED...THE
NEXT SYSTEM MOVES INTO THE AREA FROM THE WEST THU. THE LATEST GFS
HAS CHANGED CONSIDERABLY FROM YESTERDAY...NOW SHOWING A MORE
EXPANSIVE POLAR VORTEX ACROSS THE NE U.S. DURING THE LATER HALF OF
THE WEEK...RESULTING IN AN INCREASINGLY SPLIT/CONFLUENT FLOW PATTERN
ACROSS THE EASTERN U.S...WITH THE PARENT UPPER LOW REMAINING BACK IN
THE SW U.S. UNTIL WELL INTO THE WEEKEND. THIS RESULTS IN A MUCH
DRIER FORECAST THROUGH THE LATER PORTIONS OF THE EXTENDED PERIODS
THAN PREVIOUSLY INDICATED. MEANWHILE...THE LATEST ECMWF APPEARS MORE
CONSISTENT WITH PREVIOUS RUNS...STILL FAVORING A SLOWER
MOVING...WETTER SYSTEM FOR THU-FRI...AND RETAINING AT LEAST SOME
THREAT FOR TSRA. HPC ANALYSIS PREFERS THE ECENS GIVEN THE CHAOTIC
NATURE OF THE ADVERTISED SPLIT FLOW PATTERN...THROUGH WHICH SHORT
WAVES WOULD HAVE VASTLY DIFFERING INFLUENCES. FOR THIS REASON...WILL
RETAIN ISOLD TSRA FOR THE WESTERN AND SOUTHERN ZONES THU/THU NIGHT
UNTIL GREATER MODEL CONSISTENCY IS OBTAINED. OTHER THAN TUE WHEN
EVAPORATIVE COOLING FROM PCPN IN THE REMNANT ARCTIC AIR MASS WILL
HOLD TEMPS WELL BELOW NORMAL...ESPECIALLY NORTH...TEMPERATURES WILL
RETURN TO ABOVE SEASONAL LEVELS ONCE THE TUE SYSTEM EXITS THE AREA.
HOWEVER...THE INCREASING TENDENCY TOWARD NW FLOW ALOFT WILL LIKELY
TEMPER THESE READINGS MORE THAN PREVIOUSLY INDICATED. CONFIDENCE IN
THE LATER PORTION OF THE EXTENDED PERIODS...WITH RESPECT TO BOTH
TEMPS AND PCPN...IS LOW DUE TO MODEL VARIABILITY.

19

FIRE WEATHER...
ALTHOUGH WIND CRITERIA WILL BE MET TODAY AND BOTH WIND AND RH
CRITERIA WILL BE MET SUN...FUELS HAVE ACTUALLY MOISTENED DURING THE
LAST 24 HOURS...WITH MOST AREAS WELL ABOVE 10 PERCENT 10-HR FUEL
MOISTURES LATE FRI. CONSEQUENTLY...NO CRITICAL FIRE WEATHER PRODUCTS
WILL BE ISSUED AT THIS TIME. WILL NEED TO MONITOR FUEL DRYING THIS
AFTERNOON WITH STRONG WINDS AND DEWPOINTS DROPPING TO NEAR 0F BY
EVENING...WHICH MAY PROMPT ENOUGH DRYING TO WARRANT A FIRE DANGER
STATEMENT FOR MUCH OF THE CWA SUN AFTERNOON.

19

AVIATION...
12Z UPDATE...
STRONG COLD AIR ADVECTION BRINGING SOME MVFR CEILINGS INTO NORTH AND
CENTRAL GEORGIA THIS MORNING. EXPECT MVFR TO LINGER UNTIL AROUND 15Z
THEN START TO SCATTER TO VFR. WINDS HAVE INCREASED AND WITH EXPECTED
TIGHT PRESSURE GRADIENT...LOOK FOR NORTHWEST SURFACE WINDS OF 20 TO
22KT WITH GUSTS TO 30 TO 35KT UNTIL 00Z ALL AREAS. WINDS WILL SLOWLY
DIMINISH AFTER SUNSET.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ON DISSIPATION OF MVFR CIGS THIS MORNING.
HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  22  45  23 /  20   0   0   0
ATLANTA         40  19  42  24 /  20   0   0   0
BLAIRSVILLE     34  14  38  19 /  40  10   0   0
CARTERSVILLE    39  18  41  18 /  30   0   0   0
COLUMBUS        46  25  48  25 /   0   0   0   0
GAINESVILLE     39  20  40  24 /  20   0   0   0
MACON           48  23  48  21 /   0   0   0   0
ROME            37  18  40  21 /  30   0   0   0
PEACHTREE CITY  41  20  43  19 /  20   0   0   0
VIDALIA         53  25  49  28 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Feb 11, 5:23 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 AM EST SAT FEB 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
523 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
STRONG...GUSTY NORTHWEST WINDS EXPECTED TODAY.
MINOR ACCUMULATIONS OF SNOW POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS
TODAY.
VERY COLD TEMPERATURES AND WIND CHILLS EXPECTED TONIGHT.

.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA
TODAY...BRINGING SOME OF THE COLDEST TEMPERATURES TO THE REGION
THIS WINTER. THE COLD FRONT WILL BE ACCOMPANIED BY VERY
STRONG...GUSTY NORTHWEST WINDS AND SHARPLY FALLING TEMPERATURES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE NORTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH IN NORTH GEORGIA AND 35 MPH IN CENTRAL
GEORGIA FROM LATE THIS MORNING UNTIL AROUND SUNSET. THE STRONG
WINDS WILL COMBINE WITH SHARPLY FALLING TEMPERATURES INTO THE
TEENS NORTH AND 20S CENTRAL TONIGHT TO PRODUCE WIND CHILL READINGS
RANGING FROM THE SINGLE DIGITS NORTH TO THE TEENS SOUTH. IN
ADDITION...SCATTERED SNOW SHOWERS ARE EXPECTED TODAY ACROSS THE
NORTHEAST GEORGIA MOUNTAINS...WITH MINOR ACCUMULATIONS OF
SNOW...UP TO ONE-HALF INCH...POSSIBLE IN THESE AREAS.

.DISCUSSION...
A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA
TODAY...ACCOMPANIED BY VERY STRONG...GUSTY NORTHWEST
WINDS...SHARPLY FALLING TEMPERATURES TO WELL BELOW FREEZING
TONIGHT...AND SCATTERED MOUNTAIN SNOW SHOWERS TODAY. STRONG LOW-
LEVEL COLD ADVECTION AND OROGRAPHIC LIFT ALONG NORTHWEST FACING
SLOPES IN THE NORTH GEORGIA MOUNTAINS WILL AID IN THE DEVELOPMENT
OF SNOW SHOWERS. WITH TEMPERATURES FALLING TO NEAR OR BELOW
FREEZING IN THESE AREAS BY AFTERNOON...MINOR ACCUMULATIONS OF SNOW
WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. SOME HIGHER ELEVATION
ROADS MAY BECOME SLICK AND HAZARDOUS. CONDITIONS WILL BE CLOSELY
MONITORED FOR A POSSIBLE WINTER WEATHER ADVISORY IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WIND CHILL READINGS WILL BE NEAR ZERO IN THE NORTHEAST GEORGIA
MOUNTAINS EARLY SUNDAY...WITH SINGLE DIGITS ACROSS THE REMAINDER
OF NORTH GEORGIA AND TEENS IN CENTRAL GEORGIA. THERE WILL BE A
CHANCE OF SNOW AND SLEET WITH SOME MINOR ACCUMULATIONS POSSIBLE IN
THE NORTH GEORGIA MOUNTAINS EARLY TUESDAY. OTHERWISE...HAZARDOUS
WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...SPOTTERS AND COCORAHS OBSERVERS IN NORTH GEORGIA ARE
ENCOURAGED TO SUBMIT ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE THROUGH THE WEB BY BY GOING TO WEATHER.GOV/ATLANTA.

19

Nearby

Winter Weather Advisories in Georgia, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.